Illinois, 2005High Wind in Illinois, April 11, 2005
April 11, 2005 · NWS PAH · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 11, 1:15 PM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Apr 11, 1:15 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CDT MON APR 11 2005
.SHORT TERM (DAYS 1-2)...
LARGE SWATH OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUED TO GRADUALLY
ADVANCE NORTHWARD INTO THE CWFA. HAS BEEN RAINING MUCH OF THE DAY
OVER SOUTHEAST MISSOURI. MEANWHILE...SOME CONVECTION DID FIRE UP OVER
SE ILLINOIS...IN ZONE OF SLIGHTLY GREATER AND SFC BASED INSTABILITY.
BUT IT HAS NOT AMOUNTED TO MUCH. WILL CONTINUE WITH OUR CATEGORICAL
POPS FOR TONIGHT. HEAVY RAIN POSSIBILITY STILL THERE...FOR MAINLY
SE MISSOURI AND WEST KENTUCKY...BUT ONLY A MARGINAL THREAT BASED ON
CURRENT RATES...AND DURATION.
UPPER LOW IS FORECAST TO REACH SW MISSOURI BY 12Z TUESDAY. STRONG
DYNAMICAL FORCING...GOOD LOW LEVEL INFLUX OF MOISTURE AND UPPER
LEVEL DIVERGENCE MEANS DECENT RAIN FOR A GOOD PART OF THE NIGHT...
WITH ELEVATED INSTABILITY STILL SUPPORTING THE CHANCE OF THUNDER.
DRY SLOT FORECAST TO AGGRESSIVELY PUSH INTO SE MISSOURI AND SW
KENTUCKY BY 12Z TUESDAY...SO WILL TAPER POPS DOWN FROM 06Z-12Z
FROM SW TO NE ACROSS THE CWFA.
TUESDAY...THE UPPER LOW IS FORECAST TO SLOWLY ADVANCE EAST...TO
A POSITION OVER SE MISSOURI OR SW ILLINOIS BY 00Z WED. WILL CONTINUE
WITH OUR CHANCE OF SHOWERS AND THUNDERSTORMS...WITH THE BETTER CHC
LIKELY HOLDING OFF TIL AFTERNOON. BETTER SFC BASED INSTABILITY IS
FORECAST FOR TUESDAY...AS THE DRY SLOT WILL LIKELY SCOUR OUT SOME OF
THE MID LEVEL GRUNGE. GFS/NAM SFC BASED LIS FORECAST TO BE AS LOW AS
-4...WITH -22 DEG C H5 TEMPS ADVECTING IN WITH THE UPPER LOW. COULD
BE SOME ISOLD SVR TSTMS TUESDAY WITH THE COLD CORE COMING IN.
WILL CONTINUE WITH POPS TUESDAY NIGHT INTO WEDNESDAY...THEN END THE
CHANCE OF PRECIPITATION AND GO WITH A DRY FORECAST FOR WEDNESDAY
NIGHT. MODELS CONTINUE TO BE SLIGHTLY MORE AGGRESSIVE PUSHING IN MUCH
DRIER AIR FROM THE NORTH...AS THE UPPER LOW DEPARTS OFF TO THE S.E.
STATES BY 00Z THUR.
IN TERMS OF TEMPS...MAV/MET IN GOOD AGREEMENT. USED A COMPROMISE.
.LONG TERM (DAYS 3-7)...
NOT MUCH WX EXPECTED THURSDAY THROUGH MONDAY. UPPER LOW WILL DEPART
OFF THE SOUTHEAST U.S. COAST...WITH A LARGE NE/SW ORIENTED MID LEVEL
RIDGE FORECAST TO SET UP FROM THE GREAT LAKES...SOUTH TO TEXAS. THUS
DRY WX IS EXPECTED TIL AT LEAST SATURDAY. A MID LEVEL TROF IS
FORECAST TO MOVE EAST ACROSS THE NORTHERN STATES LATE SATURDAY AND
SUNDAY. THE SOUTHERN EXTENT OF AN ASSOCIATED COLD FRONT...FORECAST
TO MOVE THROUGH DURING THE DAY SUNDAY...MAY YIELD SOME CONVECTION.
RIGHT NOW POPS ARE STILL ON THE LOW SIDE. SO HAVE HELD OFF FOR NOW
ON THE SUNDAY CHANCE. WE WILL WAIT FOR MORE RUN TO RUN CONTINUITY IN
THE LONG RANGE MODELS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.
&&
CN/KH
Hazardous weather outlook, Apr 11, 2:00 PM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT MON APR 11 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-121000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
300 PM CDT MON APR 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
EXPECT OCCASIONAL SHOWERS AND THUNDERSTORMS TONIGHT ACROSS THE FOUR
STATE AREA. LOCALLY HEAVY RAIN IS POSSIBLE...MAINLY ACROSS SOUTHEAST
MISSOURI AND WESTERN KENTUCKY. THE LOCALLY HEAVY RAIN MAY RESULT IN
STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS...AND RISES IN
SMALL STREAMS...CREEKS AND DITCHES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS MISSOURI ON
TUESDAY...REACHING SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS BY
EARLY TUESDAY EVENING. SOME SUNSHINE IS EXPECTED TO BREAK OUT
TUESDAY. THIS COMBINED WITH COLDER AIR ALOFT MOVING IN WITH THE
STORM SYSTEM...MAY RESULT IN ENOUGH INSTABILITY TO PRODUCE ISOLATED
STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE HAIL.
THE THREAT SHOULD DIMINISH DURING THE EARLY EVENING HOURS...WITH THE
LOSS OF DAYTIME HEATING. A CHANCE OF THUNDERSTORMS WILL LINGER INTO
TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY.
In the hours before
Special weather statement, Apr 11, 6:19 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT MON APR 11 2005
ILZ088-092-MOZ087-111-112-120115-
ALEXANDER IL-CAPE GIRARDEAU MO-MISSISSIPPI MO-SCOTT MO-UNION IL-
719 PM CDT MON APR 11 2005
...STRONG WINDS IN EXTREME SOUTHEAST MISSOURI...
STRONG GUSTY WINDS HAVE BEEN REPORTED FROM CAPE GIRARDEAU TO
SIKESTON MISSOURI THIS EVENING. GUSTS TO 44 MPH WERE MEASURED AT THE
CAPE GIRARDEAU AIRPORT...AND A SPOTTER ESTIMATED GUSTS OVER 50 MPH
IN SIKESTON.
THESE WINDS ARE NOT RELATED TO THUNDERSTORMS. THE WINDS ARE
EXPECTED TO DIMINISH BY 9 PM. UNTIL THEN...SOME MINOR DAMAGE TO
TREES IS POSSIBLE. BE ALERT FOR WIND BLOWN DEBRIS OR LOOSE OBJECTS
ON ROADS.
MY
Special weather statement, Apr 11, 6:58 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
758 PM CDT MON APR 11 2005
ILZ088>090-092>094-KYZ001>009-MOZ112-120200-
ALEXANDER IL-BALLARD KY-CALLOWAY KY-CARLISLE KY-FULTON KY-GRAVES KY-
HICKMAN KY-JOHNSON IL-LIVINGSTON KY-MARSHALL KY-MASSAC IL-
MCCRACKEN KY-MISSISSIPPI MO-POPE IL-PULASKI IL-UNION IL-
758 PM CDT MON APR 11 2005
...STRONG WINDS MOVING INTO FAR WESTERN KENTUCKY AND EXTREME
SOUTHERN ILLINOIS...
STRONG GUSTY WINDS HAVE BEEN REPORTED OVER EXTREME SOUTHEAST
MISSOURI AND THE CAIRO AREA OF SOUTHERN ILLINOIS. GUSTS TO 44 MPH
WERE MEASURED AT THE CAPE GIRARDEAU AIRPORT...AND 46 MPH AT CAIRO
ILLINOIS. GUSTS OVER 50 MPH WERE ESTIMATED IN SIKESTON MISSOURI
AROUND 7 PM. THESE WINDS ARE NOT RELATED TO THUNDERSTORMS.
THE WINDS WILL SPREAD EASTWARD INTO THE PADUCAH AND MAYFIELD
KENTUCKY AREAS BY 9 PM. FAR SOUTHERN ILLINOIS WILL ALSO
EXPERIENCE GUSTY WINDS. THE WINDS ARE EXPECTED TO DIMINISH BY 10 PM.
UNTIL THEN...A FEW TREES MAY BE BLOWN DOWN DUE TO THE WET GROUND. BE
ALERT FOR WIND BLOWN DEBRIS OR LOOSE OBJECTS ON ROADS.
MY
High Wind, Massac
- When
- April 11, 7:10 PM CST to 7:50 PM CST
- Where
- Massac forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.219, -88.708 (the zone’s center; the record gives no point)
Trees and power poles were blown down at several locations around Massac County. The tree and utility line damage was most significant near Joppa, where winds were estimated near 60 MPH. Strong winds were also reported in neighboring counties, but they were not as high as in Massac County. Wind gusts were measured to 45 MPH at the airport near Cairo in Alexander County. In Pulaski County, wind gusts estimated up to 50 MPH blew some debris and tree limbs onto roads. The winds weakened north and east of Massac County, with gusts estimated from 30 to 40 MPH in Gallatin County. The wind event was associated with a mesoscale area of low pressure in the wake of an area of showers.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, April 11, 20051 death · $767,000 · 1.75 in hail · 29 events
- Hail and Heavy Rain in Kansas, April 11, 2005$465,000 · 1.75 in hail · 5 events
- Damaging Wind in Alabama, April 11, 2005$150,000 · 75 kt wind · 1 event
- Lightning Strike in Louisiana, April 11, 2005$125,000 · 1 event
- Hail and Damaging Wind in Louisiana, April 11, 2005$80,000 · 70 kt wind · 2 events
- Damaging Wind in Texas, April 11, 2005$40,000 · 58 kt wind · 1 event
- Hail in Kansas, April 11, 20051 in hail · 11 events
- High Wind in Missouri, April 11, 2005$15,000 · 52 kt wind · 1 event
- Damaging Wind in Tennessee, April 11, 2005$15,000 · 55 kt wind · 1 event
- Heavy Snow in South Dakota, April 11, 20059 events
- Tornado and Hail in Arkansas, April 11, 2005F0 · 8 events
- Hail in Kansas, April 11, 20051 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444974.